Medical questions & health advice by board certified doctors
"How can I get my body to absorb bruise related blood faster?"
I got a bad bruise on my lower leg and now my ankle and foot have filled up with blood from that bruise. What can I do to speed up the absorption of the blood or what can I do to relieve this painful situation?
I recommend that you visit your doctor to make sure everything that there isn't an injury to the bones or ligaments. In general, your body will process blood over the course of days to a couple weeks, since it takes about that long for the macrophages from the immune system to break down the blood cells and the associated iron. There is not much you can do to speed that up, but elevating your foot and applying hot compresses may help the resorption process. Applying an ACE bandage and taking tylenol may also help with any symptoms of pain or discomfort that you have. That being said, if you are young and healthy, a bruise should not cause your foot and ankle to fill up with blood. If you have developed a big bruise that is not improving, that could be a sign of a more significant injury, or it could be a sign that your blood is not clotting correctly. Again, it would be a good idea to visit your doctor to make sure that there isn't an injury to the bones or ligaments that might causing so much bleeding, and to discuss whether or not your blood should be tested for normal clotting. Your physician may also be able to advise you on any other measures you can take to improve your healing and any symptoms associated with this.
Need more info?See a surgeon today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.